Alert archive / California / Wind Advisories in 2016

Wind Advisory 12, NWS Sacramento, CA

March 10, 2016

NWS Sacramento, CA issued this wind advisory at Mar 10, 2016, 2:48 AM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2016, 2:48 AM PST (10:48 UTC)
Expired
Mar 10, 2016, 12:00 PM PST
In force
9 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

897 
WWUS76 KSTO 101048
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
248 AM PST THU MAR 10 2016

...BREEZY WINDS THROUGH MIDDAY ACROSS THE NORTHERN SACRAMENTO
VALLEY...

.A WET WEATHER SYSTEM WILL BE MOVING THROUGH NORTHERN CALIFORNIA
TODAY. GUSTY SOUTH WINDS HAVE INCREASED AHEAD OF THIS FRONTAL
SYSTEM ALONG THE NORTHERN SACRAMENTO VALLEY, AND WILL REMAIN
ELEVATED THROUGH MIDDAY.

CAZ015-102000-
/O.NEW.KSTO.WI.Y.0012.160310T1048Z-160310T2000Z/
NORTHERN SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...REDDING...RED BLUFF
248 AM PST THU MAR 10 2016

...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST TODAY. 

* TIMING...THROUGH MIDDAY TODAY.

* WINDS...SOUTH WIND GUSTS UP TO 40 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS, ESPECIALLY WITH HIGH-
  PROFILE VEHICLES. DOWNED TREE BRANCHES AND LIMBS. LOCALIZED
  POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 40 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
1 follow-up statement
324 
WWUS76 KSTO 102004
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1204 PM PST THU MAR 10 2016

CAZ015-102115-
/O.EXP.KSTO.WI.Y.0012.000000T0000Z-160310T2000Z/
NORTHERN SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...REDDING...RED BLUFF
1204 PM PST THU MAR 10 2016

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE DECREASED SO THE WIND ADVISORY HAS BEEN ALLOWED TO
EXPIRE. SOME BREEZY WINDS COULD CONTINUE THROUGH THIS AFTERNOON
OVER THE NORTHERN SACRAMENTO VALLEY.

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 10, 2:47 AM PST, 1 minute earlier.

Area forecast discussion, Mar 10, 2:47 AM PST, 1 minute before
Area Forecast Discussion
National Weather Service Sacramento CA
247 AM PST THU MAR 10 2016

.Synopsis...
A warm and wet weather system will stall over Northern California
today, potentially causing flooding concerns. Additional weather
systems over the weekend into early next week shift the focus
toward the mountains, with very heavy snow and foothill rain along
with dangerous travel expected.

&&

.Short Term Discussion...
A warm and wet frontal system has begun to move inland across
northwest California this morning. Satellite-derived measurements
of atmospheric moisture estimate the airmass at well above 200% of
normal, and that is reflected in high dewpoints and warm
overnight lows. Southerly winds have also picked ahead of the
front primarily along the Northern Sacramento Valley.

This wet frontal system is expected to stall out as it moves
southward, with the southern fringe expected to be near Interstate
80. The slow moving nature of this frontal system will allow for
some substantial precipitation totals in a fairly narrow corridor,
currently projected to be centered along a line from Santa Rosa to
Chico and up toward Lassen Park. Considering much of the area is
still saturated from recent storms, flooding of urban, small
stream, and low-lying areas is likely across the aforementioned
corridor today. Snow levels are expected to remain 6500 ft and
above, which will likely bring heavy snow to Lassen Park.

The heavy precipitation corridor will pivot toward a more N-S
orientation as the next trough arrives Friday. This trough will
likely be of the splitting variety, with most of its energy
heading toward Central and Southern California. Northern
California will likely be in the middle of the split, with only
light precipitation expected.

The next storm system then arrives late Saturday, with a
reinforcing wave on Sunday. Both of these systems are likely to be
very wet across the mountains, but portions of the Valley are
projected to be rain-shadowed for this event. Therefore, the
greatest impacts are likely to remain over the foothills and
midslopes, where creeks are still swollen, and over the mountains,
where several feet of new snow are expected above 5000 feet. Over
those higher elevations, dangerous travel with near whiteout
conditions are likely.

Dang

&&

.EXTENDED DISCUSSION (Monday THROUGH Thursday)

Models showing Pac front sagging south through the forecast area
Monday as upper level waves track along baroclinic zone. Precip in
the Central Valley turns showery Monday while favorable orographic
flow keeps mostly steady precip in the Southern Cascades and
Sierra Nevada. Showers in the mountains diminish Monday night into
early Tuesday as flow aloft turns Northwesterly. Warmer and drier
weather then expected through the remainder of next week as high
amplitude ridging develops along the West Coast.

&&

&&

.AVIATION...

Mst SWly flow alf as Pac fnt sags sloly S thru Intr NorCal nxt 24
hrs. Wdsprd MVFR/IFR, with lcl LIFR omtns, tda thru Fri mrng. Sn
lvls genly AOA 060 thru ery Fri. In Cntrl Vly...areas Sly sfc wnd
gsts to 25 kts or gtr til arnd 01z Fri. Omtns...areas S-SW sfc
wnd gsts to 40 kts or gtr ovr hyr trrn thru Fri.

&&

.STO Watches/Warnings/Advisories...
Flood Watch through Sunday afternoon for Burney Basin / Eastern
Shasta County-Carquinez Strait and Delta-Central Sacramento
Valley-Clear Lake/Southern Lake County-Motherlode-Mountains
Southwestern Shasta County to Northern Lake County-Northeast
Foothills/Sacramento Valley-Northern Sacramento Valley-Northern
San Joaquin Valley-Shasta Lake Area / Northern Shasta County-
Southern Sacramento Valley-West Slope Northern Sierra Nevada-
Western Plumas County/Lassen Park.

Wind Advisory until noon PST today for Northern Sacramento
Valley.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 2:41 PM PSTWinter Storm WatchSTO13 hr
Mar 10, 3:05 PM PSTWinter Weather AdvisorySTO13 hr

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.